MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION
Model Number 903-00037
Medical Device Problem Codes Device Emits Odor (1425); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during clinical use as part of a massive transfusion protocol (mtp), the device began emitting smoke.The device was immediately removed from service.
 
Additional Manufacturer Narrative
The internal complaint file#: (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not yet been returned to belmont medical technologies for evaluation.It was reported that during clinical use as part of a massive transfusion protocol (mtp), the device began emitting smoke.The device was immediately removed from service.Subsequently, belmont was informed that the patient expired, however, it was confirmed that the device was not a contributing factor as they were able to resume the mtp after switching to new device with no further incidents.As per belmont's procedure, a report is being submitted.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of power cord not plugged in ac power, the rapid infuser displays the following alarm message: "battery no heating." to indicate the system is now in battery mode and heating is suspended.The maximum flow rate is 50ml/min, and heating is suspended.The operator's manual also provides possible conditions and additional recommended operator actions: "plug into ac receptacle; check power cord connection.Keep the system plugged in to charge the battery".The operator's manual also has caution: "battery operation should be used only briefly or at very low flow rates because there is no heating".During a site visit on (b)(6) 2026, additional information was obtained indicating that the device was initially used in labor and delivery for approximately 40 minutes without issue.The same disposable set was then used to transport the patient to the icu, where infusion resumed for an additional 40 minutes.During use in the icu, staff reported detecting a burning odor and observing smoke, along with blood leaking from the bottom of the device.The infusion was immediately discontinued, and an alternative device was used to continue.The clinical team reported that only compatible fluids were administered through the device.The device has not yet been returned to belmont for investigation.Without the results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key24720309
Report Number1219702-2026-00014
Device Sequence Number6088263
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown